jumping sensation in chest/stomach

does anyone suffer from a jumping/fluttering sensation in the lower chest/upper stomach region,i,v had this for a while now and its getting more frequent and pronounced,i.v had all the tests on my heart and they dont think its coming from there even though it can feel like an arrythmia/palpitation its driving me mad and is so uncomfortable but they cant seem to get to the bottom of it,any advice wouldbe appreciated.

17 Replies

  • I too have the jumping movement in stomach, but have no suggestions, have so many other problems,just assume it's tremors, It aaffects my heart, often I take an atiivan anxiety pill , helps some.

    Arthur 84

  • If you are using NEUPRO it migth be that you should try to stop using this (in the rigth way).

    My experions with NEUPRO was that i have to stop using it complitly.Redusing it was not enougth.

    NEUPRO was the key for me to get rid of a lot of problems , but i also miss some parts of it

  • Is this sensation anything like the sensations in the abdomen when feeling particularly nervous or worried about something?

  • no pete,itslikepalpitationsbutslightly lower down,i,m getting it a lot more lately someone suggested taking a magnesium supplement which i bought yesterday but no luck up to now.

  • keep taking the magnesium. won't feel affect for weeks but so beneficial for so many bodily functions.

  • I mean effects

  • Yes, I too experience this. It is completely unnerving as it feels just like the baby moving during pregnancy. It happens for days at a time, stops, then starts again, sometimes months later. Any insights appreciated. I'm not using NEUPRO. In fact I recall this was an early symptom, before I was using any Parkinson's drugs (ie it's happened over many years). I haven't mentioned it to doctors as it sounds so odd - thus I'm somewhat relieved to see others describe the same sensation.

  • I get a similar sensation - like a baby kicking but in my chest. I'm told it's palpitations /arrhythmia. Heart checks a few years ago were ok but I've since discovered that madopar can cause palpitations. I take a betablocker which has calmed them down - without it they are very intrusive - but betablockers should be taken only under close medical supervision as they lower blood pressure - already a problem for many. PwP.

  • My husband went to the or with this same thing. Tests revealed nothing. We really think it's a hiatal hernia as it runs in his family.He doesn't have pd but it sounds like the same thing. He describes it as "a bunch of rats running around" in his stomach. He takes omniprazol every day for it. You can get it over the counter now, but warning. Once you stay taking it you can't stop as symptoms return.

  • For me it was my colon crawling around where it shouldn't. Massage helps

  • Look up Seritonin Syndrome..

  • I have had the very same fluttering, jumping, or palpitation. Instantaneous, like a sudden tap in the heart. A practitioner of traditional chinese medicne (TCM) and Ayurveda, for which latter pulse diagnosis is a very fine skill, diagnosed a "wiry, rapid" pulse. He was very concerned. He told me that in all his years of practice, he had never seem such an irregular pulse, and asked me to get an EKG, But the latter, performed at my g.p.'s office turned up nothing exceptional. There were some PVCs (pre-ventricular contractions), but she said these are entirely normal.. That was many months ago. The sensation has practically disappeared since then, for some unknown reason.

  • Try the omeprazole. Get a prescription as my husband said only the timed release really works. He has no more problems with the med. He has spastic colon. He takes 20 mg twice a day.

  • Hi Alanrob.

    Yes! I have had this happen, but very infrequently. The last time it happened was less than a month ago, while I was overseas and a long way from a doctor. It has never lasted longer than a minute, at the most. I thought it was heart palpitations, but have never been to the doctor because it does not last long enough for him to check it out. Because I do an hour of fast walking, every second day, I reasoned that it could not be a heart problem, because I would have other problems with breathing. I have no knowledge of what it could be, but if it persists long enough to check it out, I will.


  • I had another ecg and they found an ectopic heartbeat,(an extra beat every couple of seconds),i was told this is quite common although you are not usually aware of it but when you are it can be quite uncomfortable and annoying,(hes not wrong there)!,i have been given a beta blocker to try and calm it down,bisaprolol 3.75mg they have had some effect but not what i hoped so no doubt he will increase the dosage.

  • Hi alanrob. I have had an ectopic heartbeat for over 30 years. I also took a beta blocker up until I took myself off it two months ago. I did this because the heartbeat has now come back to normal. I have a very slow heartbeat. At the age of 79 it averages between 48 and 56, which is a bit lower than normal. Why the ectopic beat has gone away I do not know!

    The ectopic heartbeat does not cause any problems, just in case you are worried about it.


  • Thanks john its reassuring to know its not serious just wish it would go away as its very uncomfortable,i asked the consultant if it could be the PD meds causing it but he said it was unlikely.

You may also like...